Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Psych Medication Causing Me Extreme Chronic Pain

Oct 29, 2015 11:08 PM

I have been in extreme pain all over for the last 20 days at least. It has been putting my body at a level 8 pain. It has been a long time since I have felt that way. I have been doing so many things for it at the same time and nothing was really helping. I was doing 800 mg Motrin, Baclofen, Fentinyl, oxycodone, Heating pads, marinating myself in Biofreeze and Thermacare pads, lidocaine patches. All at the same time. The pain was so bad and I was agitated and anxious. Plus the cymbalta I was taking should have been helping with pain and I take a really huge dose of Lamictal which is suppose to help with pain.

So I go to my Psychiatrist and I tell him how I have been feeling. He associated my feelings with my bipolar, the anxious and the agitated. But i told him it was like withdrewl feelings not like bipolar. I haven't felt that way for at leat 5 years. Then he told me it was a medicine he put me on that was causing all the pain and symptoms called Abilify. Another me for bipolar.

I am not your typical bipolar person. Many of them have highs for a few days then lows for a few days. I am a rapid cycler. I go high and low several times a day. But not to extreme. But I choose to focus on the gifts that come with bipolar. It has made me a creative person. So I don't mind. I do mind painful medicine though.

Oct 30, 2015 12:32 AM

Hi Profiler, I had a doctor put me on Abilify and tell me that if I had bipolar disorder, in 7 days my pain would disappear. Well it didn't. The Cymbalta is supposed to help with pain. A lot of people have problems with Cymbalta.

Do you have a primary care doctor or a pain specialist. Did the pain start when you started the Abilify?

I'm sorry you're going through this, I've been in similar situations with psych meds. Psych meds are worse than pain meds in my opinion.

I hope he is going to wean you off the Abilify?

Profiler, I am praying you get some relief and I'm so sorry you're going through this.

✌️💜

Oct 30, 2015 8:47 AM

I go through anxiety, agitation, detached and anxiousness caused by anxiety and ptsd caused anxiety. I wouldnt call mine highs and lows though mine is more like feeling or not feeling. I can flip through emmotions, feelings and lack of emmotions what feels like a bazillion times a day.

Oct 30, 2015 9:16 AM

Profiler, it really distresses me to hear that you have been in such awful pain. I'm sorry that you have had to go through that. I thought at first it was the Cymbalta but I have heard of those side effects with Abilify. It seems like all of the new medications coming out are so laden with weird side effects and chemicals. I see commercials for new pain medications for fibro, chronic pain, etc. and the side effects of liver damage, possible cancer, (lymphoma), TB and other problems. The side effects make me not even want to try it because I'm in enough pain and have enough diagnosis without adding more because of the medications. I wish that there was a way to go back to nature for our pain instead of all these pills. I am sending you prayers and {{{Hugs}}} my friend and hope that you start feeling better soon.💕🙏🏻🌻

Oct 30, 2015 10:27 AM

Profiler, contact your doctor. (PCP, pain, whoever). Get a second opinion. Omg, you are describing exactly my symptoms cymbalta did to me. I was on it 4-6 months fine, then suddenly I started hurting more, everywhere, and the depression and anxiety hit the roof! And if Ability is like it, they're both probably overloading your system. My psychiatrist I returned to this year said some of this new stuff doesn't work near as good as the old. I'm back on what I used 26 years ago and feel much better all around. My serotonin was out of balance and he did monthly labs and increased of Nortriptyline until the serotonin was balanced. Did you know serotonin can affect pain? I didn't until he told me. You are in my thoughts and prayers! 🙏🌼

Oct 30, 2015 10:35 AM

I wanted to add Anti depressants can be dangerous too. I was on Amitriptyline years ago i stopped eating and tried to kill myself numerous times including driving into a tree at 45 mph.

Oct 30, 2015 10:38 AM

This is very true Shammagren! There are a lot of bad psych drugs! Soma the muscle relaxer along with pain meds and anxiety and depression meds made me want to die.

I told my new doctor NEVER give me soma please lol

I am glad that we both survived our attempts and are still amongst the living. We have work to do. ✌️💜

Ready to start relieving your pain?

Join Community